Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 22, NWS Elko, NV

August 15, 2006

NWS Elko, NV issued this red flag warning at Aug 15, 2006, 3:44 AM PDT. It took effect at Aug 16, 2006, 4:22 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2006, 3:44 AM PDT (10:44 UTC)
In effect from
Aug 16, 2006, 4:22 AM PDT
Expired
Aug 16, 2006, 9:00 PM PDT
In force
17 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 151044
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
344 AM PDT TUE AUG 15 2006

...A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 451
FROM 11 AM PDT WEDNESDAY MORNING THROUGH 9 PM PDT WEDNESDAY
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR FIRE WEATHER ZONES
452 AND 454 WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE 
HUMIDITIES...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHERN NEVADA ON
WEDNESDAY. WINDS WILL INCREASE WELL AHEAD OF THIS SYSTEM WEDNESDAY
AFTERNOON WITH GUSTS EXCEEDING 40 MPH IN SOME AREAS. THE SYSTEM WILL
ALSO BRING VERY DRY AIR...ALLOWING RELATIVE HUMIDITY VALUES TO
DROP INTO THE SINGLE DIGITS WEDNESDAY AFTERNOON.

NVZ451-160000-
/O.UPG.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/
/O.NEW.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
HUMBOLDT COUNTY-
344 AM PDT TUE AUG 15 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING 
FOR FIRE WEATHER ZONE 451 FROM 11 AM PDT WEDNESDAY MORNING
THROUGH 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY.

DISCUSSION...A PACIFIC LOW PRESSURE SYSTEM WILL PUSH INTO NORTHWESTERN 
NEVADA WEDNESDAY BRINGING STRONG GUSTY WINDS AND VERY LOW AFTERNOON
RELATIVE HUMIDITIES. WIND GUSTS OUT OF THE SOUTHWEST ARE EXPECT TO
REACH 40 MPH AHEAD OF THIS LOW PRESSURE SYSTEM AS IT PUSHES EAST.
ALSO...THE STRONG SOUTHWEST FLOW IS EXPECTED TO BRING VERY DRY
DOWNSLOPE WINDS OFF THE SIERRA NEVADA RANGE. MINIMUM RELATIVE
HUMIDITIES OF 4% TO 9% ARE EXPECTED ON WEDNESDAY AFTERNOON ACROSS 
HUMBOLDT COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

NVZ452-454-160000-
/O.CON.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
344 AM PDT TUE AUG 15 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THE NATIONAL WEATHER SERVICE IN ELKO CONTINUES THE FIRE WEATHER
WATCH FOR FIRE WEATHER ZONES 452 AND 454...WHICH IS IN EFFECT FROM
LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO GUSTY
WINDS AND LOW RELATIVE HUMIDITY.

DISCUSSION...A PACIFIC LOW PRESSURE SYSTEM WILL PUSH INTO NORTHERN
NEVADA WEDNESDAY BRINGING GUSTY WINDS AND VERY LOW AFTERNOON
RELATIVE HUMIDITIES. WIND GUSTS OUT OF THE SOUTHWEST ARE EXPECT TO
REACH 35 MPH AHEAD OF THIS LOW PRESSURE SYSTEM AS IT PUSHES EAST.
ALSO...THE STRONG SOUTHWEST FLOW IS EXPECTED TO BRING VERY DRY
DOWNSLOPE WINDS OFF THE SIERRA NEVADA RANGE. MINIMUM RELATIVE
HUMIDITIES OF 5% TO 10% ARE EXPECTED ON WEDNESDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TT
5 follow-up statements
000 
WWUS85 KLKN 151914
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1214 PM PDT TUE AUG 15 2006

...A RED FLAG WARNING HAS BEEN ISSUED FOR ZONE 452 IN EFFECT
THIS AFTERNOON AND EVENING UNTIL 11 AM PDT FOR DRY LIGHTNING...

...A RED FLAG WARNING HAS BEEN ISSUED FOR ZONES 452 AND 454 IN
EFFECT FROM 11 AM PDT WEDNESDAY MORNING UNTIL 9 PM PDT WEDNESDAY
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

...A RED FLAG WARNING IS IN EFFECT FOR ZONE 451 FROM 11 AM PDT
WEDNESDAY MORNING UNTIL 9 PM PDT WEDNESDAY EVENING FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES...

DISCUSSION...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON ACROSS NORTHEAST NEVADA...AND CONTINUE INTO THE EVENING.
AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH
OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT
OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES
OF 5% TO 10%.


NVZ452-160315-
/O.UPG.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/
/O.NEW.KLKN.FW.W.0023.060815T2100Z-060816T0600Z/
/O.EXA.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
1214 PM PDT TUE AUG 15 2006

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THESE RED FLAG WARNINGS ARE FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES


THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT UNTIL 11 PM PDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR
WEDNESDAY... FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH
IS IN EFFECT FROM 11 AM TO 9 PM PDT. THE FIRE WEATHER WATCH FOR
WEDNESDAY IS NO LONGER IN EFFECT.

DISCUSSION...WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON ACROSS NORTHEAST NEVADA...AND CONTINUE INTO THE EVENING.
AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH
OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT
OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES
OF 5% TO 10%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ454-160315-
/O.UPG.KLKN.FW.A.0014.060816T1800Z-060817T0400Z/
/O.EXA.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
1214 PM PDT TUE AUG 15 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50


THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY
WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS
WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON
RELATIVE HUMIDITIES OF 5% TO 10%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ451-160315-
/O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
HUMBOLDT COUNTY-
1214 PM PDT TUE AUG 15 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY


A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 451 FROM 11
AM PDT WEDNESDAY MORNING THROUGH 9 PM PDT WEDNESDAY EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY.

DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY
WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS
WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON
RELATIVE HUMIDITIES OF 5% TO 10%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KLKN 160500
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1000 PM PDT TUE AUG 15 2006

...THE RED FLAG WARNING FOR THIS EVENING IN FIRE WEATHER ZONE 452 FOR
DRY LIGHTNING HAS BEEN CANCELLED...

...A RED FLAG WARNING REMAINS IN EFFECT FOR ZONES 451 452 AND 454
FROM 11 AM PDT WEDNESDAY MORNING UNTIL 9 PM PDT WEDNESDAY EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...
 
NVZ452-161300-
/O.CAN.KLKN.FW.W.0023.000000T0000Z-060816T0600Z/
/O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
1000 PM PDT TUE AUG 15 2006

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:
 
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
 
THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR THIS EVENING IN ELKO COUNTY WHICH WAS IN EFFECT UNTIL
11 PM PDT. THE RED FLAG WARNING FOR WEDNESDAY REMAINS IN EFFECT FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FROM 11 AM TO 9 PM PDT.

THE AIR OVER ELKO COUNTY TONIGHT WAS DRIER THAN ORIGINALLY
EXPECTED...AND AS SUCH...DID NOT HAVE ENOUGH MOISTURE FOR
THUNDERSTORM DEVELOPMENT. THEREFORE THE RED FLAG WARNING FOR THIS
EVENING HAS BEEN CANCELLED. 
 
AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH
OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS WILL GUST OUT
OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE
HUMIDITIES OF 5% TO 10%. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ451-454-161300-
/O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
1000 PM PDT TUE AUG 15 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY. 

451 - HUMBOLDT COUNTY

A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 451 FROM
11 AM PDT WEDNESDAY MORNING THROUGH 9 PM PDT WEDNESDAY EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

DISCUSSION...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY
WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA ON WEDNESDAY. WINDS
WILL GUST OUT OF THE SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON
RELATIVE HUMIDITIES OF 5% TO 10%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND VERY LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

ROOD
000 
WWUS85 KLKN 161122
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
422 AM PDT WED AUG 16 2006

...A RED FLAG WARNING NOW IN EFFECT FOR ZONES 451 452 454 455 457 FROM
11 AM PDT TODAY UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITIES...

NVZ455-457-170400-
/O.EXA.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
422 AM PDT WED AUG 16 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

455 - WHITE PINE COUNTY
457 - LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN
NYE COUNTY

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS
IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO
CENTRAL NEVADA TODAY. WINDS WILL GUST OUT OF THE SOUTHWEST AT UP
TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF 5% TO 10%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ451-452-454-170400-
/O.CON.KLKN.FW.W.0022.060816T1800Z-060817T0400Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
422 AM PDT WED AUG 16 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING...

451 - HUMBOLDT COUNTY
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES
454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50.

A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES REMAINS
IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING.

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS TO MUCH
OF NORTHERN AND CENTRAL NEVADA TODAY. WINDS WILL GUST OUT OF THE
SOUTHWEST AT UP TO 40 MPH...WITH AFTERNOON RELATIVE HUMIDITIES OF
5% TO 10%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HARMER
000 
WWUS85 KLKN 162237
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
337 PM PDT WED AUG 16 2006

...A RED FLAG WARNING IN EFFECT FOR ZONES 451 452 454 455 457
UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES...

.THE COLD FRONT THAT IS BRINGING GUSTY WINDS TO NORTHERN AND
CENTRAL NEVADA WILL MOVE MOVE EAST OF THE AREA THIS EVENING.


NVZ451-452-454-455-457-170400-
/O.CON.KLKN.FW.W.0022.000000T0000Z-060817T0400Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
337 PM PDT WED AUG 16 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES


A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES REMAINS
IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR MOST OF NORTHERN AND
CENTRAL NEVADA.

SOUTHWEST WINDS GUSTING TO 35 TO 40 MPH WILL SHIFT TO THE WEST AND
DIMINISH TO 10 TO 20 MPH BY LATE EVENING. RELATIVE HUMIDITIES WILL
RISE ABOVE 15 PERCENT BY 9 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KLKN 170353
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
853 PM PDT WED AUG 16 2006


NVZ451-452-454-455-457-170500-
/O.EXP.KLKN.FW.W.0022.000000T0000Z-060817T0400Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
853 PM PDT WED AUG 16 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR NORTHERN AND CENTRAL NEVADA...INCLUDING
FIRE WEATHER ZONES 451...452...454...455...AND 457 WILL BE
ALLOWED TO EXPIRE AT 9 PM PDT THIS EVENING. WHILE SOME LOCALIZED
AREAS OF GUSTY WINDS WILL CONTINUE A LITTLE LONGER THIS
EVENING...WIDESPREAD GUSTY WIND CONDITIONS HAVE DIMINISHED.

$$

ROOD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 15, 2:01 AM PDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 15, 2:01 AM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
201 AM PDT TUE AUG 15 2006

.SYNOPSIS...WARM SUNNY DAYS AND CLEAR COOL NIGHTS WILL CONTINUE
ACROSS THE GREAT BASIN THIS WEEK. A FEW DRY THUNDERSTORMS WILL
DEVELOP ACROSS OVER EASTERN NEVADA TODAY AND WEDNESDAY. OTHERWISE...
DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES. MID WEEK WILL SEE
GUSTY WINDS DEVELOPING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE
NORTHERN PART OF NEVADA.
&&

.SHORT TERM...TUESDAY THROUGH WEDNESDAY...KLRX 88D RADAR IMAGERY
SHOWING ISOLATED TSTORMS CONTINUING OVER XTRM NE ELKO COUNTY THIS
MORNING IN RESPONSE TO LF REGION OF 70KT JET PUSHING ACROSS ERN NV
INTO UTAH. TSTORM ACTIVITY SHOULD CONTINUE TO PUSH NE...INTO UTAH
AND SE ID BY DAWN. EXPECT ANOTHER ROUND OF DRY TSTORMS TODAY...
MAINLY NORTH OF I80...HOWEVER...WITH PW/S AROUND 0.50 INCHES BETWEEN
ELKO...AUSTIN/EUREKA...EXPECT SOME ISOLD DRY TSTORMS IN CNTRL NV
ALSO. WITH LI/S APPROACHING -1 TO -2 ACROSS NRN HUMBOLDT COUNTY AND
PW/S AROUND 0.70 INCHES...CONCERNED WITH WIDELY SCT TO SCT DRY
TSTORM COVERAGE WELL NORTH OF WMC AND WEST OF MCDERMITT NEAR THE
OREGON BORDER AS 50KT JET APPROACHES NW NV FROM NRN CALIF. KEPT LAL
OF 6 FOR FIRE WX PURPOSES...HOWEVER...NOT A LARGE ENOUGH AREA TO
WARRANT A RED FLAG WARNING FOR DRY LIGHTNING TOMORROW IN NRN
HUMBOLDT COUNTY. OTHER AREAS ALONG...AND NORTH OF...I80 WILL SEE
ONLY A FEW DRY TSTORMS WITH LACK OF U/L JET SUPPORT.  TRUDEL

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. H5 LOW PUSHES ACROSS
NORTHERN NEVADA THURSDAY WITH AFTERNOON WINDS GUSTY AT TIMES.
AIRMASS ASSOCIATED WITH TROF DRY AND STABLE OVER NEVADA THROUGH
FRIDAY. GFS HINTING AT AIRMASS DESTABILIZING ACROSS MOST ZONES OVER
THE WEEKEND. WILL HAVE NO MENTION OF TSTMS IN FORECAST...EXCEPT
SOUTHERN ZONES. NEXT UPSTREAM TROF FORECASTED TO SWING ACROSS CWA
MONDAY DRIVING INSTABILITY OUT OF THE REGION. HARMER
&&

.FIRE WEATHER...WEDNESDAY...POTENTIAL HAZARDOUS FIRE WX DAY SETTING
UP FOR WEDNESDAY WITH STRONG U/L LOW PRESSURE...NOW OFF THE BRITISH
COLUMBIA COASTLINE...DIGGING SE INTO THE CNTRL AND NW PACIFIC COAST.
GFS AND NAM SHOWING 500MB WINDS OF 50KTS DURING WEDNESDAY AFTERNOON
ACROSS NW NV...THIS TRANSLATES TO 35 TO 40 MPH WIND GUSTS AROUND
4500 FEET WITH SUSTAINED WINDS OF 20 TO 25 MPH. ALSO...GFS SHOWING
PW/S LOWERING TO 0.20 INCHES ACROSS MOST OF THE AREA WITH STRONG
WESTERLY FLOW OFF THE SIERRAS. BASICALLY...A SPARK IN THE WRONG
PLACE COULD POTENTIALLY LEAD TO A VERY SERIOUS SITUATION ACROSS NRN
NV WITH THOSE TYPES OF WINDS AND VERY LOW RH/S. WOULDNT BE SURPRISED
TO SEE RH/S DIP BELOW 5 PERCENT IN A LARGE PORTION OF NRN AND CNTRL
NV MID WEDNESDAY AFTERNOON. ISSUED A RED FLAG WARNING FOR HUMBOLDT
COUNTY DUE TO THE FIRE CONCERN ALONE...AND THE MODELS CONSISTENTLY
SHOWING THIS SCENARIO SETTING UP THE LAST FEW DAYS. KEPT THE WATCH
OUT FOR ELKO COUNTY AND CNTRL LANDER/EUREKA COUNTIES DUE TO TIMING
DIFFERENCES...00Z GFS SHOWING BOTH THOSE AREAS ON THE FRINGE OF THE
STRONGEST WINDS. HOWEVER...WOULDNT BE SURPRISED TO SEE ELKO COUNTY
(ZONE 452) UPGRADED LATER TODAY TO A RED FLAG WARNING. WIND ADVISORY
GUSTS OF 45 MPH ARE ALSO A CONCERN FOR HUMBOLDT COUNTY AS 90 KT JET
BRUSHES THE NW PORTION OF THE STATE.  OTHERWISE...KEPT TEMPS AS IS
AND LOWERED WEDNESDAY DEWPOINTS AND RHS SIGNIFICANTLY.  TRUDEL

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AFTERNOON AND EARLY EVENING.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FOR FWZ 451 FROM
11 AM PDT WEDNESDAY MORNING TO 9 PM PDT WEDNESDAY EVENING FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES.

FIRE WEATHER WATCH FOR FWZ 452-454
FOR WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:14 PM PDTRed Flag WarningLKN10 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.